MAUDE Adverse Event Report: ETHICON INC. SURGICEL FIBRILLAR; AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL FIBRILLAR; AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 1963
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 03/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Post-op infection.This case is from health authority.After the patient was admitted, relevant examinations were completed and surgical contraindications were ruled out.The surgery was performed from 10:55 to 12:15.During the surgery, knee joint components such as femoral implants, hemostatic gauze, and hemostatic fluid gelatin were used.No abnormalities were found during the use, and the placement was smooth.The patient had good postoperative recovery and was discharged.Regular follow-up was conducted, and the patient's right knee joint mobility was good.317 days after surgery, the patient experienced pain in the right knee joint.The right knee joint was punctured and fluid was drawn for examination, indicating streptococcal infection.The patient's imaging examination showed the formation of a translucent band around the prosthesis, which is consistent with the sign of loosening caused by prosthesis infection.After admission, the patient completed relevant examinations, underwent joint cavity puncture and fluid extraction for bacterial culture and identification, and identified the pathogenic bacteria.334 days after surgery, the patient was admitted for surgery due to periprosthetic infection in the knee joint.The patient was treated with anti-infection, local injection, nutritional support and symptomatic support in sequence after operation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 2.What were the diagnosis and indication for the index surgical procedure? 3.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.4.Was there any intraoperative concurrent use of other products? 5.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 6.What was the intended use of the surgiflo? was it used to address active bleeding or used prophylactically? 7.Where was the surgicel used (on what tissue)? 8.Where was the surgiflo used (on what tissue)? 9.How much surgicel was used during the procedure? 10.How much surgiflo was used during the procedure? 11.Was the surgicel product left in place? was the excess removed? 12.Was the surgiflo product left in place? was the excess removed?were cultures or sensitivities performed? if yes, what were the results? 13.Did the patient undergo a patch test? 14.What is physician¿s opinion as to the cause of this event? 15.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative event? 16.Was there an alleged deficiency of the surgiflo that contributed to the patient¿s post-operative event? 17.What is the patient¿s current status? 18.Were both product used in the same surgical site or different surgical sites? 19.What is the users experience w/ surgicel and other hemostatic agents? 20.What is the users experience w/ surgiflo and other hemostatic agents? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint: (b)(4).Additional information: h6.The following information was requested, but unavailable: received information as following from sales rep via phone today.Please refer to the event description, other information requested is unknown.1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 2.What were the diagnosis and indication for the index surgical procedure? 3.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.4.Was there any intraoperative concurrent use of other products? 5.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 6.What was the intended use of the surgiflo? was it used to address active bleeding or used prophylactically? 7.Where was the surgicel used (on what tissue)? 8.Where was the surgiflo used (on what tissue)? 9.How much surgicel was used during the procedure? 10.How much surgiflo was used during the procedure? 11.Was the surgicel product left in place? was the excess removed? 12.Was the surgiflo product left in place? was the excess removed?were cultures or sensitivities performed? if yes, what were the results? 13.Did the patient undergo a patch test? 14.What is physician¿s opinion as to the cause of this event? 15.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative event? 16.Was there an alleged deficiency of the surgiflo that contributed to the patient¿s post-operative event? 17.What is the patient¿s current status? 18.Were both product used in the same surgical site or different surgical sites? 19.What is the users experience w/ surgicel and other hemostatic agents? 20.What is the users experience w/ surgiflo and other hemostatic agents? a manufacturing record evaluation was performed for the finished device batch 10584x, 1963 and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL FIBRILLAR
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25058902
Report Number2210968-2026-04796
Device Sequence Number15809190
Product Code LMG
UDI-Device Identifier10705031003132
UDI-Public(01)10705031003132(17)270831(10)10584X
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1963
Device Lot Number10584X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2026
Supplement Date Received by Manufacturer05/12/2026
Initial Report FDA Received Date05/01/2026
Supplement Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown